Please login or register.

Login with username, password and session length
Advanced search  

News:

Not a Forum member? You can still subscribe to our Free Newsletter

twitter facebook instagram blogger

Author Topic: Is this normal ?  (Read 1335 times)

mazzy

  • Member
  • *
  • Posts: 443
Is this normal ?
« on: December 19, 2016, 06:20:01 PM »

Hi Ladies.
Had my operation on my hand (Traoeziectomy and debridement of the Trapezoid joint) on the 9th December and I stayed in hospital overnight because of previous problems with my BP.
My BP tablets were stopped 3 days before my operation and were started again on the morning after my operation. I was preparing for discharge, when once again my BP crashed and I was told that I couldn't leave the hospital until it returned to normal, which it did later that evening and I came home.

The hospital told me to stop my BP tablets and see my GP on the 12th but in the mean time carry on with all my painkillers (Paracetamol, Dihydrocodeine for daytime and Morphine to see me through the night)

Saw the GP on the 12th and said that I needed to restart my BP as it was quite high but agreed to take my dose down from 300mg to 150 mg for 28 days and then review it again.
She also gave me some anti sickness tablets,as she said that the painkillers especially the Morphine would make me feel sick but I had been OK without them.

As soon as I started taking my BP tablets I started feeling nauseous. I stopped all my painkillers and have been off them for 4 days now so only on BP tablets. Hand is sore but pain is now standable.

This nausea is horrible. Don't feel like eating. Any suggestions ? Anti sickness not making any difference.




Love mazzy x
Logged

CLKD

  • Member
  • *
  • Posts: 63231
Re: Is this normal ?
« Reply #1 on: December 19, 2016, 06:56:37 PM »

What did the Hospital 'do' when your BP dropped?

Stop the BP meds and ring the Surgery in the morning?
Logged
Changes can be scarey, even when we want them!

mazzy

  • Member
  • *
  • Posts: 443
Re: Is this normal ?
« Reply #2 on: December 19, 2016, 07:29:32 PM »

Hi CLKD

I was put on bed rest with bed raised and BP taken every hour and given fluids. As it was Saturday told to stop BP meds until I talked to the GP on the Monday.
When phoned the surgery, they arranged for the GP to phone me back. I explained what had happened and she told me to come in to see her so she could do a BP reading which was high and I needed to resume my meds to bring it down but she lowered my dose in case it was my meds causing the problems

Mazzy x
Logged

CLKD

  • Member
  • *
  • Posts: 63231
Re: Is this normal ?
« Reply #3 on: December 19, 2016, 08:11:22 PM »

Between a rock and a hard place then.  Is it the same medication as previously?  Could it be the outer/fillings that your gut is reacting to rather than the active ingredient?
Logged
Changes can be scarey, even when we want them!

countrybumpkin

  • Member
  • *
  • Posts: 1250
Re: Is this normal ?
« Reply #4 on: December 19, 2016, 09:21:08 PM »

Do you take your bp at home yourself?  This can be very helpful as bp taken in surgery by a Dr is not necessarily same as unstressed at home!

The bp meds and painkiller combo could have made you feel sick and its taking time to leave your system if the bp meds are exact same brand as previously. As mentioned a change of brand means a change of ingredients so check that they are exact same make of tablet.

If you have a bp machine then could you stop the meds for a few days but take your bp every few hours and keep a record to see what happens. If the sickness stops you know its the bp drug and if it doesn't then its something else ( passing virus?) and if bp starts to get high again go back to GP.
Logged

mazzy

  • Member
  • *
  • Posts: 443
Re: Is this normal ?
« Reply #5 on: December 19, 2016, 09:23:37 PM »

No. Same tablet, same ingredients. Did wonder if it was because I had to stop it for nearly a week and then start it that I was getting side effects as it built back up in my system.

Got to go back to the hospital on Thursday to have the dressing done so will tell them about it. People keep saying how pale I look and to be honest I feel awful.

Mazzy x
Logged